Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

High BP, taking Lisinopril and Clonodine. Chest tightness, arm and shoulder pain, high pulse rate. Why can I not control BP?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6641 Questions
Question
I have suffered with high blood pressure for about 28 years. I am a 54 year old fenale. For years Lisinopril has controlled my BP but it us no longer working. Every night it averages 200/ 105. I have to take Clonodine to bringbit fown. I am now exercising at a gym and playing tennis. I experience tightness in my chest, pain in right upper arm and shoulder and high pulse rate. Can you tell me why i cant control my BP.
Posted Thu, 6 Sep 2012 in Hypertension and Heart Disease
 
 
Answered by Dr. Pavan Kumar Gupta 2 hours later
Hello
Thanks for the query.
There are primarily two reasons for your blood pressure getting out of control.
1... With passage of time body gets used to the drug and hence no more that effective.
2... With age and hypertension,atherosclerosis sets in which makes arteries harder resulting in high blood pressure.Atheroscerosis is the deposition of fatty material in the linings of arteries.

Since you are having uncontrolled high blood pressure along with chest and arm pain,I advise you to talk to your cardiologist not only for addition of additional anti hypertensive agent like a beta blocker but also get you tested  for any coronary blockage by getting a coronary angiography done.
Till you consult your cardiologist,I would advise you refrain from playing tennis and going to GYM,to avoid possibility of heart attack.

I hope to have answered your query however you may revert to me for any further query.
Best of luck
Thanks
Above answer was peer-reviewed by
 
Follow-up: High BP, taking Lisinopril and Clonodine. Chest tightness, arm and shoulder pain, high pulse rate. Why can I not control BP? 3 hours later
What BP reading should require immediate medical attention? Thank you for the advice and information.
 
 
Answered by Dr. Pavan Kumar Gupta 5 hours later
Hello
This reading of 200/105 is in itself a problem and coupled with your symptoms of tightness in chest along with pain in arm and high pulse rate makes it a problem which demands urgent medical attention.
Thanks
Above answer was peer-reviewed by
 
Follow-up: High BP, taking Lisinopril and Clonodine. Chest tightness, arm and shoulder pain, high pulse rate. Why can I not control BP? 2 hours later
Ok thank you. I don't have a cardiologist. My XXXXXXX medicine doctor is treating my HBP.
 
 
Answered by Dr. Pavan Kumar Gupta 3 hours later
Hello
There is no problem.You can consult your treating doctor.
Thanks
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor